Alert archive / Alabama / River Flood Warnings in 2017
River Flood Warning 10, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jan 5, 2017, 8:03 AM CST for Coffee County, Dale County, Alabama. It took effect at Jan 5, 2017, 10:04 AM CST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2017, 8:03 AM CST (14:03 UTC)
- In effect from
- Jan 5, 2017, 10:04 AM CST
- Expired
- Jan 6, 2017, 8:03 AM CST
- In force
- 22 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 36 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pea River near Ariton (US 231) (ARTA1). The gauge peaked at 14.15 ft at Jan 5, 2017, 2:00 PM CST.
- Action stage
- 8 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02363000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
410 WGUS42 KTAE 051403 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 903 AM EST THU JAN 5 2017 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee AND Dale COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-061403- /O.NEW.KTAE.FL.W.0010.170105T1604Z-000000T0000Z/ /ARTA1.1.ER.170105T1604Z.170106T0600Z.000000T0000Z.NO/ 803 AM CST THU JAN 5 2017 The National Weather Service in Tallahassee has issued a * Flood Warning for the Pea River near Ariton (US 231). * From this morning, or until the warning is cancelled. * At 7:00 AM Thursday the stage was 13.2 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by late this morning and continue to rise to near 16.7 feet by after midnight tomorrow. Additional rises are possible thereafter. * Impact: At 17.0 feet: The basement of a home on U.S. Highway 231 and the Pea River will be flooded. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
1 follow-up statement
090 WGUS82 KTAE 052316 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 616 PM EST THU JAN 5 2017 ...The Flood Warning is cancelled for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee AND Dale COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-052346- /O.CAN.KTAE.FL.W.0010.000000T0000Z-170105T2316Z/ /ARTA1.1.ER.170105T1749Z.170105T2000Z.170105T2150Z.NO/ 516 PM CST THU JAN 5 2017 The Flood Warning is cancelled for the Pea River near Ariton (US 231). * At 5:00 PM Thursday the stage was 13.9 feet. * Fell below flood stage at 3:50 PM Thursday. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to 12.7 feet by Friday morning. * Impact: At 14.0 feet: The backyard of a home near U.S. Highway 231 and Pea River will start to flood. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 5, 5:08 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Jan 5, 5:08 AM CST, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 608 AM EST Thu Jan 5 2017 .AVIATION [Through 12Z Friday]... VFR conditions and light winds (mainly SW) will persist through tonight. By early Friday clouds may begin to descend to MVFR levels at KECP and KDHN, but confidence is not yet high enough to include in this TAF package. && .PREV DISCUSSION [348 AM EST]... .NEAR TERM [Through Today]... The 10 pm regional surface analysis showed a decaying cold front south and east of our forecast area, and a weak area of higher pressure across much of the Southeast. Vapor imagery and upper air data showed fast, broad cyclonic flow over much of the CONUS, with multiple short wave troughs racing through the main westerlies. One such trough has already traveled from LA to the FL Panhandle since 7 pm, and we expect subsidence (fair weather) in its wake for the remainder of today. High temperatures will be near average, in the lower to mid 60s. .SHORT TERM [Tonight Through Saturday]... A broad trough lies across the CONUS at the mid and upper levels, with locally zonal flow aloft. There are multiple embedded shortwave troughs in the longwave pattern, which are most easily discernible at the 500 mb level. The first one will swing into the Great Lakes tonight, with an associated surface cold front stretching down along the Apalachians and into the southeast overnight. A second and more potent one, around the central and southern Rockies tonight, will have its own associated cold front in the central and southern Plains. The first system will push into our forecast area tonight, with rain likely and temperatures dropping through the afternoon on Friday west of a line from Panama City, FL to Fitzgerald, GA. The second system will push into the Tennessee valley and lower Mississippi valley Friday and become nearly indistinguishable from the first system Friday night. Widespread showers are expected across the area Friday night, but should exit the area quickly Saturday morning. The most interesting part of this event will be the arctic airmass that will also quickly move into our area Friday night, with near freezing temperatures spreading into parts of SE AL and SW GA Saturday morning around the time the precipitation is expected to exit the area. Since this is getting into the 48 hour time period, we have some hi-res guidance depicting more specific timing of the chances for precipitation and temperatures and it currently looks like the rain will exit just before the temperatures drop to near 32F. Additionally, model soundings show that the layer of freezing temperatures near the surface is very shallow, with a deep warm nose above it. This suggests that rain is still the most likely type of precipitation to occur. Worst case scenario is that there will be a small chance for some sleet or freezing rain early Saturday morning in our northwestern zones. .LONG TERM [Saturday Night Through Thursday]... Upper level ridging over the west coast and troughing over the east coast will last through Sunday night, with zonal flow moving in aloft of the local area on Monday. This will allow for a dry and cold start to the week. Minimum temperatures will be in the 20s to low 30s Sunday and Monday morning, with afternoon highs only in the 40s and 50s. We'll begin to warm up Tuesday as deep layer ridging moves into place over the southeast. Tuesday night through Wednesday, a shortwave trough will move through the Plains and into the Mississippi valley, bringing a 20-30% chance of rain to the local area. .MARINE... Winds will ramp up west to east across our coastal waters Friday night as a quick succession of two cold fronts crosses the area. Solid small craft advisory conditions are expected with northern winds of 20 to 25 knots and seas increasing to 4 to 6 feet by Saturday. At this time, advisory conditions appear to last through Sunday afternoon, with cautionary conditions still lasting through at least Monday morning. .FIRE WEATHER... Low ceilings and mixing heights may keep daytime dispersion values below 25 on Friday. .HYDROLOGY... Rises continue along the Pea River, the Choctawhatchee River south of Geneva, the Kinchafoonee Creek/Flint River system south of Preston, Ichawaynochaway Creek, Spring Creek, Chatahoochee River, Apalachicola River, Chipola River, Ochlockonee River, and Little River. Minor flooding is expected along the Pea River near Ariton. Minor flooding is occuring along the Choctawhatchee River at Geneva and Caryville, with moderate flooding occuring at Bruce- which is expected to reach major flood stage late tonight. The Apalachicola River near Blountstown is also in minor flood stage. For the latest information on area rivers, please visit our AHPS page at http://water.weather.gov/ahps2/index.php?wfo=tae Also newly available are flood inundation maps for the Apalachicola at Blountstown through our AHPS interface. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 66 49 66 43 48 / 0 0 40 70 30 Panama City 63 54 62 41 48 / 0 10 50 70 20 Dothan 62 46 51 34 43 / 0 10 70 80 20 Albany 63 45 53 38 44 / 0 10 60 80 30 Valdosta 66 47 65 44 48 / 0 0 30 70 40 Cross City 69 50 71 49 54 / 0 0 20 70 40 Apalachicola 66 55 69 45 53 / 0 0 40 70 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fournier SHORT TERM...Moore LONG TERM...Moore AVIATION...Fournier MARINE...Moore FIRE WEATHER...Fournier HYDROLOGY...Moore
Nearby
River Flood Warnings in Alabama, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.